Alert archive / Minnesota / Freezing Rain Advisories in 2013

Freezing Rain Advisory 2, NWS Twin Cities, MN

January 28, 201332 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this freezing rain advisory at Jan 28, 2013, 3:32 PM CST for 32 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 29, 2013, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2013, 3:32 PM CST (21:32 UTC)
In effect from
Jan 29, 2013, 12:00 AM CST
Expired
Jan 29, 2013, 9:00 AM CST
In force
9 hr
Issued by
NWS Twin Cities, MN
All 41 counties

Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Swift County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 23 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS43 KMPX 282132
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CST MON JAN 28 2013

...LIGHT WINTRY PRECIPITATION EXPECTED TONIGHT INTO EARLY TUESDAY
MORNING...

.A WINTER WEATHER ADVISORY IS IN EFFECT FOR TODD...STEVENS...AND
DOUGLAS COUNTIES TONIGHT AND A FREEZING RAIN ADVISORY IS IN EFFECT
FOR BARRON...RUSK...AND CHIPPEWA COUNTIES LATE TONIGHT AND EARLY
TUESDAY MORNING. 

AN AREA OF LOW PRESSURE WILL TRACK ACROSS IOWA TONIGHT INTO
WESTERN WISCONSIN BY TUESDAY. SNOW WILL DEVELOP TO THE NORTHWEST
OF THE LOW AND BRING AROUND 3 INCHES OF ACCUMULATION TO WESTERN
MINNESOTA. IT WILL ALSO BRING AREAS OF DRIZZLE TO THE REST OF THE
AREA...AND TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH IN
PORTIONS OF WEST CENTRAL WISCONSIN FOR IT TO FREEZE. UP TO A TENTH
OF AN INCH OF ICE ACCUMULATION IS POSSIBLE THERE.

WIZ015-016-027-291015-
/O.NEW.KMPX.ZR.Y.0002.130129T0600Z-130129T1500Z/
BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER
332 PM CST MON JAN 28 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST TUESDAY. 

* ICE ACCUMULATIONS: UP TO ONE TENTH OF AN INCH.

* TIMING: LATE TONIGHT INTO TUESDAY MORNING.

* MAIN IMPACT: MINOR ICE ACCUMULATIONS ARE POSSIBLE...CREATING
  SLICK ROADS AND HAZARDOUS TRAVEL THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ041-042-047-291015-
/O.NEW.KMPX.WW.Y.0004.130129T0000Z-130129T1200Z/
DOUGLAS-TODD-STEVENS-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS
332 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6
AM CST TUESDAY.

* SNOW ACCUMULATION: AROUND 3 INCHES IN NORTHWESTERN AREAS
  DOUGLAS...STEVENS...AND TODD COUNTIES.

* TIMING...FROM THIS EVENING THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: MODERATE SNOW ACCUMULATIONS MAKING FOR SNOW COVERED
  AND SLICK ROADS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MPG/BORGHOFF
3 follow-up statements
822 
WWUS43 KMPX 290550
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 PM CST MON JAN 28 2013

...LIGHT WINTRY PRECIPITATION EXPECTED THROUGH THE MORNING...

.A MIX OF FREEZING RAIN AND SNOW IS EXPECTED IN TODD...STEVENS...AND
DOUGLAS COUNTIES THIS MORNING. ALSO...LIGHT FREEZING DRIZZLE AND
RAIN IS OCCURRING OVER A LARGE PORTION OF CENTRAL AND SOUTHERN
MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THE WINTRY
PRECIPITATION SHOULD IMPACT THE MORNING COMMUTE. MOTORISTS SHOULD
USE CAUTION...ESPECIALLY ON SECONDARY AND LESS TRAVELED ROADS.

MNZ043>045-048>070-073>078-WIZ014-023>026-028-291400-
/O.EXA.KMPX.ZR.Y.0002.130129T0600Z-130129T1500Z/
MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-POLK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...
MENOMONIE...BOYCEVILLE...DURAND...PEPIN...EAU CLAIRE...ALTOONA
1150 PM CST MON JAN 28 2013

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
TUESDAY. 

* ICE ACCUMULATIONS: AROUND ONE TENTH OF AN INCH.

* TIMING: THROUGH THE MORNING.

* MAIN IMPACT: MINOR ICE ACCUMULATIONS ARE POSSIBLE...CREATING
  SLICK ROADS AND HAZARDOUS TRAVEL THROUGH THE MORNING. MAIN ROADS
  MAY REMAIN MOSTLY WET...BUT UNTREATED ROADS WILL BE VERY ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

WIZ015-016-027-291400-
/O.CON.KMPX.ZR.Y.0002.130129T0600Z-130129T1500Z/
BARRON-RUSK-CHIPPEWA-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
CHIPPEWA FALLS...BLOOMER
1150 PM CST MON JAN 28 2013

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
TUESDAY. 

* ICE ACCUMULATIONS: AROUND ONE TENTH OF AN INCH.

* TIMING: THROUGH THE MORNING.

* MAIN IMPACT: MINOR ICE ACCUMULATIONS ARE POSSIBLE...CREATING
  SLICK ROADS AND HAZARDOUS TRAVEL THROUGH THE MORNING. MAIN ROADS
  MAY REMAIN MOSTLY WET...BUT UNTREATED ROADS WILL BE VERY ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ041-042-047-291200-
/O.CON.KMPX.WW.Y.0004.000000T0000Z-130129T1200Z/
DOUGLAS-TODD-STEVENS-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS
1150 PM CST MON JAN 28 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* SNOW ACCUMULATION: AROUND 3 INCHES IN NORTHWESTERN AREAS
  DOUGLAS...STEVENS...AND TODD COUNTIES WITH A GLAZE OF ICE
  POSSIBLE AS WELL.

* TIMING...THROUGH THE MORNING.

* MAIN IMPACT: MODERATE SNOW AND LIGHT ICE ACCUMULATIONS MAKING
  FOR SNOW COVERED AND SLICK ROADS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
049 
WWUS43 KMPX 291023
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 AM CST TUE JAN 29 2013

...WINTRY PRECIPITATION TO TAPER OFF THIS MORNING...

.LIGHT FREEZING DRIZZLE AND LIGHT FREEZING RAIN CONTINUED EARLY
THIS MORNING OVER MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA...
AS WELL AS WEST CENTRAL WISCONSIN. UNTREATED ROADS AND WALKWAYS
ARE VERY SLIPPERY. THE FREEZING DRIZZLE AND FREEZING RAIN WILL END
DURING THE MORNING AS A LOW PRESSURE SYSTEM OVER SOUTHERN
MINNESOTA MOVES NORTHEAST. IN ADDITION...SNOW ACROSS WEST CENTRAL
MINNESOTA WILL DIMINISH AS WELL WITH NEW SNOW ACCUMULATIONS LESS
THAN AN INCH. 

THE WINTRY PRECIPITATION WILL IMPACT THE MORNING COMMUTE. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY ON SECONDARY AND LESS TRAVELED
ROADS. ALSO BE CAREFUL ON SIDEWALKS AND PARKING LOTS AS THEY WILL
BE QUITE SLIPPERY.

MNZ043>045-048>070-073>078-WIZ014>016-023>028-291500-
/O.CON.KMPX.ZR.Y.0002.000000T0000Z-130129T1500Z/
MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-
GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...MADISON...BENSON...MONTEVIDEO...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
423 AM CST TUE JAN 29 2013

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* ICE ACCUMULATIONS: AROUND ONE TENTH OF AN INCH.

* TIMING: THROUGH MID MORNING.

* MAIN IMPACT: MINOR ICE ACCUMULATIONS ARE POSSIBLE...CREATING 
  SLICK ROADS AND HAZARDOUS TRAVEL THROUGH THE MORNING. MAIN 
  ROADS MAY REMAIN MOSTLY WET...BUT UNTREATED ROADS WILL BE VERY 
  ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ041-042-047-291200-
/O.CON.KMPX.WW.Y.0004.000000T0000Z-130129T1200Z/
DOUGLAS-TODD-STEVENS-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS
423 AM CST TUE JAN 29 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* SNOW ACCUMULATION: TOTAL SNOW ACCUMULATION UP TO 3 INCHES.

* TIMING...EARLY THIS MORNING.

* MAIN IMPACT: MODERATE SNOW AND LIGHT ICE ACCUMULATIONS MAKING 
  FOR SNOW COVERED AND SLICK ROADS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

RAH
459 
WWUS43 KMPX 291239
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 AM CST TUE JAN 29 2013

...VERY SLIPPERY CONDITIONS ACROSS MUCH OF THE AREA THIS MORNING...

.UNTREATED ROADS AND WALKWAYS ARE VERY SLIPPERY THIS MORNING IN
THE WAKE OF FREEZING DRIZZLE AND LIGHT FREEZING RAIN OVERNIGHT.
ALTHOUGH THE THREAT FOR WIDESPREAD FREEZING DRIZZLE AND LIGHT
FREEZING RAIN HAS ENDED...SOME FREEZING DRIZZLE CAN NOT BE RULED
OUT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN
THROUGH MID MORNING. 

MOTORISTS SHOULD USE CAUTION...ESPECIALLY ON SECONDARY AND LESS
TRAVELED ROADS. ALSO BE CAREFUL ON SIDEWALKS AND PARKING LOTS AS
THEY WILL BE QUITE SLIPPERY.

MNZ048-054>057-064-065-073>075-291345-
/O.CAN.KMPX.ZR.Y.0002.000000T0000Z-130129T1500Z/
POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-REDWOOD-BROWN-NICOLLET-
INCLUDING THE CITIES OF...GLENWOOD...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...REDWOOD FALLS...
NEW ULM...ST. PETER
639 AM CST TUE JAN 29 2013

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FREEZING RAIN ADVISORY. 

THE THREAT FOR WIDESPREAD FREEZING RAIN AND FREEZING DRIZZLE HAS
ENDED. SOME LIGHT SNOW WILL OCCUR THIS MORNING WITH ANY
ACCUMULATIONS A HALF INCH OR LESS. 

$$

MNZ043>045-049>053-058>063-066>070-076>078-WIZ014>016-023>028-
291500-
/O.CON.KMPX.ZR.Y.0002.000000T0000Z-130129T1500Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...LE SUEUR...FARIBAULT...RED WING...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
639 AM CST TUE JAN 29 2013

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* ICE ACCUMULATIONS: LITTLE ADDITIONAL ICE ACCUMULATION IN EAST
  CENTRAL MINNESOTA WITH LESS THAN A TENTH IN WEST CENTRAL
  WISCONSIN. 

* TIMING: THROUGH MID MORNING.

* MAIN IMPACT: MINOR ICE ACCUMULATIONS ARE POSSIBLE...CREATING 
  SLICK ROADS AND HAZARDOUS TRAVEL THROUGH THE MORNING. MAIN 
  ROADS MAY REMAIN MOSTLY WET...BUT UNTREATED ROADS WILL BE VERY 
  ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

RAH

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Jan 28, 12:05 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Jan 28, 12:05 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1205 PM CST MON JAN 28 2013

.AVIATION... /18Z TAF ISSUANCE/

STRATUS AND FOG WILL CONTINUE THROUGH MOST OF THE PERIOD.  WILL
MAINTAIN IFR CONDITIONS THROUGH 18Z TUE.  MAY SEE CONDITIONS IMPROVES
TO MVFR TUE AFTERNOON AS SURFACE LOW PULLS EAST AND COLDER AIR MOVES
IN.  STILL LOOKS LIKE A PERIOD OF MIXED FREEZING RAIN/RAIN CHANGING
TO SNOW OVER THE AREA OVERNIGHT.  BEST FORCING REMAINS OVER
NORTHWEST AREAS AND WILL CONTINUE TO MENTION FREEZING RAIN THIS
EVENING TRANSITIONING TO SNOW AFTER 04Z AT KAXN.  REMAINDER OF THE
AREA WILL LIKELY SEE -FZDZ OR PLAIN -DZ AS SOUNDINGS NOT SHOWING A
REAL DEEP MOIST LAYER...GENERALLY LESS THAN 6K FEET. DEEPER MOISTURE
MAY WORK OVER THE FAR EASTERN AREAS LATER TONIGHT AS THE SURFACE LOW
DEVELOPS TO THE SOUTHEAST.  SURFACE WINDS BECOMING MORE SOUTHEAST IN
THE WAKE OF THE SURFACE HIGH AND AHEAD OF FRONT OVER THE EASTERN
DAKOTAS.  SHOULD GRADUALLY TURN MORE NORTH/NORTHWEST WITH FROPA
DURING THE PERIOD.  WILL LIKELY INCREASE TO 10-15 KNOTS BY LATE
TUESDAY MORNING OVER WESTERN AREAS.

/OUTLOOK FOR KMSP/

TUE NGT...MVFR CIGS WITH FLURRIES. NW WIND 10-15 KTS.
WED...MVFR CIGS WITH FLURRIES. NW WIND 15 TO 25 KTS.
THU...MVFR CIGS WITH FLURRIES.  NW WIND 10 TO 15 KTS.

&&

.DISCUSSION... /ISSUED 420 AM CST MON JAN 28 2013/

THE WEATHER PATTERN WILL REMAIN ACTIVE TO KICK OFF THE WORK
WEEK...WITH THE NEXT SYSTEM TO IMPACT OUR FORECAST AREA LATER THIS
AFTERNOON AND TONIGHT.

EARLY MORNING SURFACE ANALYSIS SHOWS THE NEXT FEATURE OF INTEREST
STRADDLING THE COLORADO/WYOMING BORDER...IN THE FORM OF A CLOSED LOW
CIRCA 1000 MB. THIS LOW WILL DEEPEN TODAY...AND TRACK NORTHEAST
TOWARD UPPER MICHIGAN OVER THE NEXT 24 HOURS. ASSOCIATED
ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE DEFICITS
EXTEND INTO WEST WEST CENTRAL MN BY LATE THIS AFTERNOON...AND
EXPAND EASTWARD ACROSS THE FORECAST AREA TONIGHT INTO TUESDAY.
THERMAL PROFILES ARE FAIRLY AGREEABLE AMONGST THE MODEL SOLUTIONS
THAT A PERIOD OF FREEZING PRECIP WILL OCCUR AT ONSET...WITH THE
TRANSITION TO SNOW OCCURRING OVER WEST CENTRAL MN BETWEEN 03Z AND
06Z...AS A HEALTHY BURST OF H7-H6 FRONTOGENESIS LIFTS ACROSS WEST
CENTRAL MN TOWARD LK SUPERIOR. THIS AREA...GENERALLY WEST OF A
LITTLE FALLS TO WILLMAR AND GRANITE FALLS LINE...COULD SEE
SNOWFALL TOTALS IN THE 4 TO 6 INCH RANGE. THESE SNOWFALL
AMOUNTS...COMBINED WITH THE POTENTIAL FOR FREEZING PRECIP THIS
AFTERNOON AND EARLY EVE...WARRANTS A WINTER STORM WATCH FOR LATER
THIS AFTERNOON UNTIL 12Z TUESDAY.

MEANWHILE...TO THE EAST TOWARD EAST CENTRAL MN INCLUDING THE TWIN
CITIES...THE TRANSITION FROM LIQUID OR FREEZING PRECIP WILL LIKELY
NOT OCCUR UNTIL AFTER 12Z TUESDAY. DESPITE THE LONGER
DURATION...ICE ACCUMULATIONS ARE EXPECTED TO REMAIN ON THE LIGHT
SIDE...GIVEN LESSER FORCING TO THE EAST AND THE POTENTIAL FOR MORE
OF A DRIZZLE/FREEZING DRIZZLE SCENARIO IN VICINITY OF THE SURFACE
TROUGH AXIS AS DEPICTED BY THE DRY SLOT PROG OF THE 28.00Z GFS AND
GEM MODELS. MAY EVENTUALLY NEED A WINTER WEATHER ADVISORY FOR
OTHER PARTS OF THE FORECAST AREA. INSTABILITY PARAMETERS AND
MOISTURE ADVECTION ILLUSTRATE THE POTENTIAL FOR THUNDER JUST
SOUTHEAST OF THE FORECAST AREA AS WELL.

THE PRECIP SHOULD COME TO AN END BY TUESDAY AFTERNOON...DESPITE
WHAT THE OUTLIER 28.06Z GFS SOLUTION SHOWED WITH ANOTHER SURGE OF
PRECIPITATION ON THE SOUTHWESTERN PERIPHERY OF A SLOWER AND DEEPER
LOW. HAVE DISCOUNTED THIS SOLUTION...AND LEANED TOWARD THE
CONSENSUS...WITH ONLY A 20 POP MAINTAINED.

ANOTHER ARCTIC HIGH PRESSURE AREA IS PROGGED TO ARRIVE FOR THE END
OF THE WEEK...WITH A RETURN BACK TO SUBZERO HIGHS ACROSS MN
COUNTIES ON THURSDAY...AND SINGLE DIGITS IN WEST CENTRAL WI.

TEMPERATURES WILL MODERATE THROUGH THE WEEKEND...AS THE
AFOREMENTIONED CLIPPER SLIDES SOUTHEAST. AS WITH A TYPICAL
CLIPPER-TYPE SYSTEM...A QUICK 1-2 INCHES OF SNOW APPEARS
POSSIBLE...ESPECIALLY NORTH OF I94.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR ANOKA-BENTON-BLUE
     EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
     FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
     LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
     SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
     WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.

     WINTER STORM WATCH FROM 3 PM CST THIS AFTERNOON THROUGH LATE
     TONIGHT FOR CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI PARLE-
     MORRISON-POPE-STEARNS-STEVENS-SWIFT-TODD-YELLOW MEDICINE.

WI...NONE.
&&

RAH/LS
Hazardous weather outlook, Jan 28, 12:14 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1214 PM CST MON JAN 28 2013

MNZ041>043-047>049-054>057-064-291815-
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
1214 PM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTRY MIX OF PRECIPITATION...INCLUDING FREEZING RAIN AND
SNOW...IS POSSIBLE ACROSS WESTERN MINNESOTA TONIGHT. THE MIX IS
EXPECTED TO GRADUALLY CHANGE OVER TO SNOW FROM WESTERN INTO
CENTRAL MINNESOTA OVERNIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED
TO REMAIN IN THE 1 TO 2 INCH RANGE BY DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL COME TO AN END ON TUESDAY MORNING...LITTLE
ADDITIONAL ACCUMULATION WILL OCCUR.

ARCTIC AIR WILL RETURN WITH DANGEROUS WIND CHILLS POSSIBLE
WEDNESDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ044-045-050>053-058>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-291815-
MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1214 PM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FREEZING DRIZZLE AND FOG ARE EXPECTED TO OCCUR AGAIN
TONIGHT ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
ANY ICE ACCUMULATION IS EXPECTED TO REMAIN LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANY LIGHT SNOW OR FREEZING DRIZZLE WILL END TUESDAY MORNING.

ARCTIC AIR WILL RETURN WITH DANGEROUS WIND CHILLS POSSIBLE
WEDNESDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 28, 10:39 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1039 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SE CHASKA             44.81N 93.59W
01/28/2013  M3.5 INCH        CARVER             MN   COCORAHS

            STORM TOTAL.

&&

MKM
Local storm report, Jan 28, 10:40 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1040 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             CHANHASSEN              44.86N 93.56W
01/28/2013  M3.4 INCH        CARVER             MN   OFFICIAL NWS OBS

            MEASURED AT NATIONAL WEATHER SERVICE. STORM TOTAL
            SNOWFALL.

&&

MKM
Local storm report, Jan 28, 11:55 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CST MON JAN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     SNOW             5 NNE BRUCE             45.53N 91.23W
01/28/2013  M4.3 INCH        RUSK               WI   TRAINED SPOTTER

            JUST SOUTH OF EXELAND.

&&

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:48 AM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more10 hr
Jan 28, 3:38 AM CSTWinter Storm WatchMPXChippewa, Douglas, Kandiyohi, Lac qui Parle, Morrison, Pope and 5 more8 hr
Jan 28, 3:16 PM CSTDense Fog AdvisoryMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 33 more15 hr
Jan 28, 3:32 PM CSTWinter Weather AdvisoryMPXDouglas, Stevens, Todd14 hr

Nearby

Freezing Rain Advisories in Minnesota, 2013Freezing Rain Advisories in Wisconsin, 2013Every freezing rain advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.